Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 57, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 27, 2009, 3:52 PM EDT. It took effect at Aug 28, 2009, 10:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 27, 2009, 3:52 PM EDT (19:52 UTC)
- In effect from
- Aug 28, 2009, 10:00 AM EDT
- Expired
- Aug 28, 2009, 4:22 AM EDT
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
366 WHUS71 KBUF 271952 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 352 PM EDT THU AUG 27 2009 LOZ042-280400- /O.NEW.KBUF.SC.Y.0057.090828T1400Z-090829T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 352 PM EDT THU AUG 27 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EDT FRIDAY. STRENGTHENING EASTERLY WINDS WILL HELP PRODUCE HIGHER WAVES OVER THE WESTERN SECTIONS OF LAKE ONTARIO DURING FRIDAY. WAVES WILL LIKELY INCREASE TO 3 TO 5 FEET FROM HAMLIN BEACH WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
2 follow-up statements
318 WHUS71 KBUF 280211 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1011 PM EDT THU AUG 27 2009 LOZ042-281015- /O.CON.KBUF.SC.Y.0057.090828T1400Z-090829T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1011 PM EDT THU AUG 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EDT FRIDAY. STRENGTHENING EASTERLY WINDS WILL HELP PRODUCE HIGHER WAVES OVER THE WESTERN SECTIONS OF LAKE ONTARIO DURING FRIDAY. WAVES WILL LIKELY INCREASE TO 3 TO 5 FEET FROM HAMLIN BEACH WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
535 WHUS71 KBUF 280822 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 422 AM EDT FRI AUG 28 2009 LOZ042-280930- /O.CAN.KBUF.SC.Y.0057.090828T1400Z-090829T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 422 AM EDT FRI AUG 28 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. EASTERLY WINDS ALONG THE WESTERN NEAR SHORES OF LAKE ONTARIO ARE NOT EXPECTED TO PICK UP AS MUCH AS EARLIER THOUGHT...AND THE WAVES WILL NOT BUILD AS HIGH. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 27, 3:36 PM EDT, 16 minutes earlier.
Area forecast discussion, Aug 27, 3:36 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BUFFALO NY 336 PM EDT THU AUG 27 2009 .SYNOPSIS... HIGH PRESSURE RIDGED FROM SOUTHERN CANADA TO NEW ENGLAND WILL KEEP FAIR WEATHER ACROSS MOST OF OUR REGION INTO FRIDAY MORNING...HOWEVER A WARM FRONT EXTENDING EASTWARD FROM A MIDWESTERN LOW MAY BRING RAIN TO THE SOUTHERN TIER OVERNIGHT. THE RAIN THREAT WILL PROGRESS NORTHEASTWARD FRIDAY AS THE WARM FRONT LIFTS ACROSS OUR REGION. THE MIDWESTERN LOW WILL MOVE EASTWARD AND BRING A HIGHER PROBABILITY OF PRECIPITATION TO THE REGION FRIDAY NIGHT AND SATURDAY. TROPICAL RAINS FROM DANNY WILL LIKELY REMAIN EAST OF OUR REGION. UNSETTLED COOLER THAN NORMAL WEATHER WILL BE FEATURED FOR THE REST OF THE WEEKEND INTO MONDAY AS AN UPPER TROUGH SETTLES ACROSS EASTERN CANADA AND THE LOWER LAKES. && .NEAR TERM /THROUGH FRIDAY/... DURING THIS PERIOD...HIGH PRESSURE RIDGED FROM ONTARIO PROVINCE SOUTHEAST TO NEW YORK STATE WILL SLIDE EAST TO NEW ENGLAND... ALLOWING DEVELOPING LOW PRESSURE OVER THE MID MISSISSIPPI VALLEY TO LIFT NORTHEAST INTO INDIANA...AND SWING ITS ASSOCIATED WARM FRONT TOWARD THE FORECAST AREA. THE WARM ADVECTION PATTERN OUT AHEAD OF THIS LOW WILL BRING A GRADUAL INCREASE IN MID AND UPPER LEVEL CLOUDS TO THE AREA TONIGHT...BUT LITTLE OR NO PRECIPITATION IS EXPECTED GIVEN THE RELATIVELY WEAK FORCING THAT WILL BE IN PLACE...AND THE PRESENCE OF A FAIR AMOUNT OF LINGERING DRY AIR IN THE LOWEST 10-15 KFT OF THE ATMOSPHERE. THE ONLY POSSIBLE EXCEPTION TO THIS WILL BE ACROSS THE SOUTHERN TIER...WHERE THE CLOSER PROXIMITY TO THE FRONT AND SOMEWHAT HIGHER AMOUNTS OF LOW-MID LEVEL MOISTURE COULD ALLOW FOR A FEW SPRINKLES TO DEVELOP OVERNIGHT...BUT THIS IS FAR FROM A SURE THING. AS SUCH...WILL ELECT TO FOLLOW CONTINUITY AND KEEP THE FORECAST DRY FOR NOW...WITH ONLY SLIGHT CHANCE POPS ACROSS THE SOUTHERN TIER LATER TONIGHT...AND EVEN LESSER VALUES FARTHER TO THE NORTH. ON FRIDAY...THE AFOREMENTIONED WARM FRONT WILL DRAW CLOSER TO THE AREA...RESULTING IN CLOUDS CONTINUING TO THICKEN AND LOWER...ALONG WITH AN INCREASING SHOWER THREAT AS THE WARM ADVECTION PATTERN STRENGTHENS...PARTICULARLY DURING THE AFTERNOON HOURS. HAVE BROUGHT CHANCE POPS INTO AREAS SOUTH OF BUFFALO AND ROCHESTER DURING THE MORNING ALONG THE LINES OF EXISTING CONTINUITY...THEN HAVE RAMPED THESE UP A BIT MORE QUICKLY DURING THE AFTERNOON GIVEN THE 12Z NAM/GFS...BOTH OF WHICH HAVE CONTINUED TO TREND A BIT FASTER AND STRONGER FOR TOMORROW AFTERNOON. BY LATE IN THE DAY...HAVE BROUGHT LIKELY POPS INTO THE SOUTHERN TIER...WITH MID-TO-HIGH CHANCE POPS ACROSS THE REST OF THE FORECAST AREA. WHILE THE BULK OF TOMORROWS PRECIP IS LIKELY TO COME IN THE FORM OF SHOWERS...THERE IS ENOUGH OF AN INCREASE IN ELEVATED INSTABILITY TO WARRANT A MENTION OF THUNDER FOR THE SOUTHERN TIER AND PORTIONS OF THE NIAGARA FRONTIER/FINGER LAKES TOMORROW AFTERNOON...SO HAVE KEPT A CHANCE OF THUNDERSTORMS IN THE FORECAST FOR THESE AREAS. AS FOR TEMPS...TONIGHTS LOWS SHOULD AGAIN RANGE FROM THE LOW-MID 50S ACROSS AREAS SOUTH OF LAKE ONTARIO...TO THE LOW-MID 40S ACROSS THE NORTH COUNTRY...WHERE LESSER AMOUNTS OF CLOUD COVER WILL ALLOW FOR BETTER RADIATIONAL COOLING. THESE WILL BE FOLLOWED BY HIGHS REACHING INTO THE UPPER 60S AND LOWER 70S ON FRIDAY...WITH THE CLOUD COVER AND DEVELOPING PRECIP HELPING TO HOLD READINGS BACK FROM WHERE THEY NORMALLY WOULD BE GIVEN 850 MB TEMPS OF +10 TO +14C. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... THE NAM AND GFS ARE IN PRETTY CLOSE AGREEMENT FOR FRIDAY NIGHT AND SATURDAY...BOTH CLOSING OFF AN UPPER LOW ACROSS THE WESTERN GREAT LAKES WITH AND ATTENDANT SURFACE LOW TRACKING INTO NEARBY SOUTHERN ONTARIO BY SATURDAY MORNING. WARM FRONTAL LIFT COUPLED WITH RIGHT REAR QUAD JET DYNAMICS WILL LEAD TO A SOLID CLOUD COVER AND THE HIGHEST POPS FRIDAY NIGHT. CATEGORICAL POPS LOOK GOOD FROM CONTINUITY. BY SATURDAY WE SHOULD BE IN THE WARM SECTOR. THERE WILL BE SOME DRYING ALOFT. IT DOES NOT LOOK LIKE A WASHOUT OF A DAY AT THIS TIME BUT DIFFLUENCE ALOFT COUPLED WITH DIURNAL HEATING AND LIMITED INSTABILITY WILL LEAD TO CONVECTION. LIKELY POPS SHOULD SUFFICE BUT WE WILL WORD THE ZONES SO IT DOESNT SOUND TOO PESSIMISTIC. THE UPPER LOW WILL CONTINUE TO MOVE EAST SATURDAY NIGHT INTO SUNDAY NIGHT WITH 850 MB TEMPERATURES FORECAST TO DROP TO AS COLD AS 2C BY SUNDAY NIGHT. THE COLD POOL AND CYCLONIC FLOW WILL RESULT IN MOSTLY CLOUDY CONDITIONS WITH SCATTERED SHOWERS. FOR SUNDAY NIGHT WE WILL HAVE THE HIGHEST POPS SOUTHEAST OF THE LAKES WHERE LAKE EFFECT PARAMETERS BECOME VERY FAVORABLE. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE UPPER LOW WILL LIFT OUT TO THE NORTHEAST MONDAY ALONG WITH HIGHER PRESSURE BUILDING IN FROM THE WEST AT THE SURFACE. IT LOOKS GENERALLY RAIN FREE. CHANCE CATEGORY FOR A SHOWER OR TWO LOOKS GOOD CONSIDERING THE CONTINUING CYCLONIC FLOW ALOFT. BETTER NEWS FOR THE TUESDAY THROUGH THURSDAY PERIOD. RIDGING ALOFT AND HIGH PRESSURE AT THE SURFACE WILL LEAD TO FAIR WEATHER WITH A STEADY WARMING TREND. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... HIGH PRESSURE RIDGED FROM ONTARIO PROVINCE SOUTHEAST TO NEW YORK STATE WILL SLIDE EAST TO NEW ENGLAND DURING THE TAF PERIOD... ALLOWING DEVELOPING LOW PRESSURE OVER THE MID MISSISSIPPI VALLEY TO LIFT NORTHEAST INTO INDIANA...AND SWING ITS ASSOCIATED WARM FRONT TOWARD THE FORECAST AREA. THE WARM ADVECTION PATTERN OUT AHEAD OF THIS LOW WILL BRING INCREASING MID AND UPPER LEVEL CLOUDS TO THE AREA TONIGHT...WHICH WILL THEN LOWER AND THICKEN FROM SOUTHWEST TO NORTHEAST ON FRIDAY. AS THE AFOREMENTIONED WARM FRONT DRAWS CLOSER DURING FRIDAY...THERE WILL ALSO BE AN INCREASING SHOWER THREAT...PARTICULARLY AFTER THE END OF THE CURRENT TAF PERIOD. GIVEN THAT PRECIPITATION PROBABILITIES THROUGH 18Z LOOK TO BE ONLY IN THE 30-50% RANGE ACROSS AREAS SOUTH OF KBUF-KROC...AND EVEN LOWER FARTHER TO THE NORTH AND EAST...FOR NOW HAVE ONLY MENTIONED VCSH IN THE KJHW TAF. OUTLOOK... FRIDAY NIGHT...IFR/MVFR IN WIDESPREAD SHOWERS. CHANCE OF THUNDERSTORMS. SATURDAY...MVFR WITH SHOWERS LIKELY. CHANCE OF THUNDERSTORMS. SUNDAY AND MONDAY...MVFR/VFR WITH SCATTERED SHOWERS. TUESDAY...VFR. && .MARINE... EASTERLY WINDS WILL BE ON THE INCREASE LATER TONIGHT AND FRIDAY AS THE PRESSURE GRADIENT TIGHTENS BETWEEN A DEPARTING HIGH AND LOW PRESSURE MOVING EAST FROM INDIANA. WAVES WILL INCREASE OVER THE WESTERN PORTION OF LAKE ONTARIO TO SMALL CRAFT CRITERIA BY MID MORNING FRIDAY. THE LAKE ERIE NEARSHORES SHOULD BE FINE WITH THE OFF SHORE FLOW. DURING THE WEEKEND AS THE LOW LIFTS NORTH OF THE LOWER LAKES WINDS WILL SHIFT TO WEST AND SOUTHWEST. WITH COLD AIR BUILDING IN SATURDAY NIGHT THROUGH THE REST OF THE WEEKEND SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR MOST NEARSHORE AREAS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY FROM 10 AM TO 10 PM EDT FRIDAY FOR LOZ042. && SYNOPSIS...SAGE NEAR TERM...JJR SHORT TERM...SAGE LONG TERM...SAGE AVIATION...JJR MARINE...SAGE
Hazardous weather outlook, Aug 27, 5:02 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 502 AM EDT THU AUG 27 2009 NYZ001>008-010>014-019>021-085-280915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 502 AM EDT THU AUG 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-280915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 502 AM EDT THU AUG 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:09 AM EDT | Small Craft Advisory | BUF | 6 hr |
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.